Alert archive / Mississippi / Severe Thunderstorm Warnings in 2026
Severe Thunderstorm Warning 14, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Feb 26, 2026, 8:20 PM CST for Leflore County, Sunflower County, Mississippi. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 26, 2026, 8:20 PM CST (02:20 UTC)
- Expired
- Feb 26, 2026, 8:45 PM CST
- In force
- 25 min
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Leflore County, MS, Sunflower County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 150 km from the middle of the area, began a volume at 02:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Jackson, MS (KJAN), launched 00:00Z, 2.3 hours before the alert went out and 144 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 384 J/kg
- Mixed-layer CIN
- -9 J/kg
- Mixed-layer LCL
- 952 m above ground
- 0-6 km bulk shear
- 56 kt
- 0-1 km storm-relative helicity
- 73 m²/s²
- 0-3 km storm-relative helicity
- 77 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.5
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 26, 6:15 PM CST, 2 hours 5 minutes earlier. Its key messages:
- There is a Marginal to Slight risk for severe storms for locations mainly along and north of the I-20 corridor early this evening.
- Seasonable warmth will persist for most of the forecast.
Area forecast discussion, Feb 26, 6:15 PM CST, 2 hours 5 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Jackson MS
615 PM CST Thu Feb 26 2026
...New AVIATION...
.KEY MESSAGES...
- There is a Marginal to Slight risk for severe storms for
locations mainly along and north of the I-20 corridor early
this evening.
- Seasonable warmth will persist for most of the forecast.
&&
.DISCUSSION...
Issued at 1238 PM CST Thu Feb 26 2026
This afternoon through Friday night: Most impacts for this
forecast will occur in the near term as a weak east-west oriented
cold front pushes south through the area and interacts with an
unstable and deeply sheared environment to bring a threat for a
few severe storms capable of producing hail up to golf ball size.
Hail appears to be the primary concern, but there will be some
damaging wind potential given the combination of steep lapse rates
and strong deep layer shear. As previously discussed, rainfall
will be mostly helpful given the recent dry weather and flash
flooding is not expected to be a concern. Following the front,
much drier air will move in with mild surface temperatures
continuing as the polar stream is confined to areas well north of
our region. /EC/
Saturday through Wednesday: Seasonably warm and mainly dry conditions
will prevail as shortwave upper ridging builds across the
Southeastern states this weekend into early next week. More active
weather will be focused north of our area from the Central Plains
through the Midwest through much of next week, but periodic
isolated shower activity can't be ruled out, mainly over the
northern half of the area. At this time, there are no indications
of hazardous weather threats through this portion of the forecast
period. /DL/
&&
.AVIATION...
(00Z TAFS)
Issued at 610 PM CST Thu Feb 26 2026
Scattered to numerous SHRA/TSRA were noted across our northern TAF
sites at 2330Z. The SHRA/TSRA activity was along and just ahead of
a cold front that will move slowly through the area tonight into
Fri morning. MVFR conditions wl accompany the TSRA but elsewhere
VFR conditions are expected to prevail through the TAF period.
/22/
&&
.PRELIMINARY POINT TEMPS/POPS...
Jackson 56 73 47 76 / 90 10 0 0
Meridian 54 73 46 74 / 90 10 0 0
Vicksburg 54 75 48 78 / 70 10 0 0
Hattiesburg 60 77 52 78 / 80 40 0 0
Natchez 59 76 50 78 / 70 10 0 0
Greenville 50 72 46 76 / 50 0 0 0
Greenwood 50 73 46 77 / 60 0 0 0
&&
.JAN WATCHES/WARNINGS/ADVISORIES...
MS...None.
LA...None.
AR...None.
&&
EC/DL/22In the hours before
Special weather statement, Feb 26, 5:20 PM CST, 3 hours before
Special Weather Statement
National Weather Service Jackson MS
520 PM CST Thu Feb 26 2026
MSZ032-037-262345-
Attala MS-Choctaw MS-
520 PM CST Thu Feb 26 2026
...A STRONG THUNDERSTORM WILL IMPACT CENTRAL CHOCTAW AND NORTHEASTERN
ATTALA COUNTIES THROUGH 545 PM CST...
At 519 PM CST, Doppler radar was tracking a strong thunderstorm over
French Camp, or 13 miles west of Ackerman, moving east at 15 mph.
HAZARD...Wind gusts up to 50 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
This strong thunderstorm will be near...
Weir and Mccool around 525 PM CST.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3328 8911 3320 8911 3320 8921 3312 8922
3325 8951 3328 8950 3329 8945 3339 8945
3342 8944 3335 8909 3329 8909
TIME...MOT...LOC 2319Z 281DEG 15KT 3329 8940
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH
KPSpecial weather statement, Feb 26, 5:58 PM CST, 2 hours 22 minutes before
Special Weather Statement
National Weather Service Jackson MS
558 PM CST Thu Feb 26 2026
MSZ031-270030-
Lowndes MS-
558 PM CST Thu Feb 26 2026
...A STRONG THUNDERSTORM WILL IMPACT LOWNDES COUNTY THROUGH 630 PM
CST...
At 558 PM CST, Doppler radar was tracking a strong thunderstorm over
Artesia, or 12 miles southeast of Starkville, moving east at 20 mph.
HAZARD...Wind gusts up to 50 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
This strong thunderstorm will be near...
Bent Oak around 605 PM CST.
Other locations impacted by this storm include Forest.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3329 8830 3329 8867 3346 8867 3354 8850
3352 8848 3353 8847 3354 8849 3361 8831
3353 8827
TIME...MOT...LOC 2358Z 250DEG 18KT 3338 8862
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH
KPSpecial weather statement, Feb 26, 6:35 PM CST, 1 hour 45 minutes before
Special Weather Statement
National Weather Service Jackson MS
635 PM CST Thu Feb 26 2026
MSZ019-034-035-270100-
Washington MS-Humphreys MS-Sunflower MS-
635 PM CST Thu Feb 26 2026
...A STRONG THUNDERSTORM WILL IMPACT SOUTHWESTERN SUNFLOWER...CENTRAL
WASHINGTON AND NORTHWESTERN HUMPHREYS COUNTIES THROUGH 700 PM CST...
At 635 PM CST, Doppler radar was tracking a strong thunderstorm near
Arcola, or 9 miles southwest of Leland, moving east at 40 mph.
HAZARD...Wind gusts up to 50 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
This strong thunderstorm will be near...
Leland, Hollandale, Arcola, Darlove, Estill, and Tribbett around
640 PM CST.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3349 9061 3331 9057 3310 9057 3309 9086
3310 9091 3309 9092 3309 9105 3324 9106
3325 9105 3328 9104 3329 9106 3336 9106
TIME...MOT...LOC 0035Z 265DEG 33KT 3328 9096
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH
KPSpecial weather statement, Feb 26, 7:29 PM CST, 51 minutes before
Special Weather Statement
National Weather Service Jackson MS
729 PM CST Thu Feb 26 2026
MSZ030-031-270215-
Lowndes MS-Clay MS-
729 PM CST Thu Feb 26 2026
...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN CLAY AND
NORTHEASTERN LOWNDES COUNTIES THROUGH 815 PM CST...
At 729 PM CST, Doppler radar was tracking a strong thunderstorm over
Columbus AFB, or 7 miles north of Columbus, moving east at 30 mph.
HAZARD...Wind gusts up to 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
This strong thunderstorm will be near...
Caledonia and Steens around 735 PM CST.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3352 8828 3352 8863 3361 8865 3367 8859
3368 8850 3367 8849 3366 8852 3365 8851
3366 8850 3366 8846 3367 8844 3367 8842
3369 8839 3369 8837 3373 8833 3374 8825
TIME...MOT...LOC 0129Z 264DEG 27KT 3361 8841
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
CRThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 26, 6:35 PM CST | Special Weather Statement | JAN | Washington | 25 min |
| Feb 26, 7:29 PM CST | Special Weather Statement | JAN | Lowndes | 46 min |
| Feb 26, 7:37 PM CST | Severe Thunderstorm Warning | JAN | Clay, Lowndes | 17 min |
| Feb 26, 7:46 PM CST | Severe Thunderstorm Warning | JAN | Bolivar, Sunflower | 44 min |
| Feb 26, 8:50 PM CST | Severe Thunderstorm Warning | JAN | Carroll, Grenada, Leflore | 55 min |
| Feb 26, 9:32 PM CST | Special Weather Statement | JAN | Montgomery | 43 min |
| Feb 26, 9:41 PM CST | Special Weather Statement | JAN | Clay | 64 min |
| Feb 26, 10:10 PM CST | Special Weather Statement | JAN | Washington | 65 min |
| Feb 27, 4:43 AM CST | Dense Fog Advisory | JAN | Adams | 3 hr |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2026Every severe thunderstorm warning in 2026
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.